Hail, Miami
- When
- March 2, 1:10 PM EST to 1:11 PM EST
- Where
- Miami County, Amboy
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.600, -85.930
Unseasonably strong low pressure moved across northern Indiana into southern Lower Michigan during the afternoon and evening hours. A warm front was located south of the area much of the day, with a strong southerly flow over the front, allowing for thunderstorm development.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IWX wrote it up.
Unseasonably strong low pressure moved across northern Indiana into southern Lower Michigan during the afternoon and evening hours. A warm front was located south of the area much of the day, with a strong southerly flow over the front, allowing for thunderstorm development. No severe thunderstorms occurred across the area with the best instability and shear further south across southern Indiana. However, isolated reports of penny to nickel size hail were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Mar 2, 12:30 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1230 PM EST FRI MAR 2 2012
.AVIATION /18 UTC TAFS/...
CONVECTION AHEAD OF THE WARM FRONT APPROACHING THE AREA ATTM. HAVE
ADDED TEMPO GROUP AT KFWA TO BEGIN THE TAF PERIOD TO ACCOUNT FOR
THIS. ADDL STORM POTENTIAL 20-24Z TIME FRAME WITH THE ARRIVAL OF
COLD FRONT AS LOW PRESSURE CENTER TRACKS UP THROUGH THE CWA.
UPSTREAM OBS HAVE NOT REFLECTED ANY IFR CIGS WITH STORMS THUS FAR SO
WILL HOLD OFF ON INTRODUCING IFR CIGS UNTIL TONIGHT AS MOISTURE
WRAPS IN BEHIND THE COLD FRONT. SIGNIFICANT DEEPENING OF LOW
PRESSURE SYSTEM AS IT MOVES INTO THE SOUTHERN GREAT LAKES WILL HAVE
VERY WINDY CONDITIONS THIS EVENING...WITH PEAK GUSTS AOA 40KTS...AND
THEN 20G30KT CONTINUING THROUGH THE TAF PERIOD.
&&
.SHORT TERM...
TODAY AND TONIGHT. HIGHLY VOLATILE SHORT TERM. SIG BETTER INTERMODEL
AGREEMENT THAN SEEN PAST FEW DAYS WITH NAM NOW TOWING THE CONSENSUS
LINE...RELENTING FM PREV SEEN LEFT/NW TRACK. NOD TOWARD NAM/SREF
BLEND FOR FINER DETAILS FOR CONVECTION POTNL/PARAMETERS. GFS NOTED
STRONGER DEEPENING WITH ENTIRE SYSTEM IN F18-30 HOURS AND THEREBY
STRONGER/MORE NRLY WITH MOISTURE TRANSPORT. INITIALLY SUSPECT WITH
GFS IN LIGHT OF SFC DPS INTO SWRN IN AT 12 UTC TO 50F...OBSERVED
ROBUST NWD MOISTURE XPORT SOUTH OF RETREATING WARM FNT WITH KPAH SFC
DP ALREADY TO 52F AT 09 UTC...RISING 11F PAST TWO HOURS ALONE. THIS
ALONG WITH 4MB/3HR PLUS PRES FALLS ACRS OZARKS SUGGESTS GFS TO
REMAIN WITHIN REALM OF POTNL OUTCOMES AND THEREFORE NOT TOTALLY
THROWN OUT EITHER.
LATE AM/MIDDAY CONVECTION PSBL AS CONVECTION NOW FIRING NORTH OF
65-75 KT 925MB FLOW PER OK/AR PROFILER DATA. INCRSGLY RAPID STEERING
FLOW TO FORCE THESE STORMS INTO LESS FAVORABLE/WELL ELEVATED ENVIRON
AS LLVL JET CORE BECOMES FOCUSED EAST OF MS RVR AND INTO OHIO DELTA
BY LATE MORNING WITH MORE SIG TSRA COVERAGE AND INTENSITY LKLY THIS
AFTN AS BROAD MOISTURE POOL FM OK INTO SC SURGES NWD INADVOF
DEEPENING FNTL WAVE. NOTED KREV 00 UTC RAOB SAMPLING 110 KT 400 MB
JET PRESENTLY ROUNDING BASE OF TROF IN 4 CORNERS REGN. THIS WICKED
FAST MIDLVL JET CORE TO EMERGE ACRS OZARKS BY 15 UTC...THEREAFTER
RAMPED 110-120 KTS JETLET EJECTS NEWD INTO CNTL IN BY ERLY THIS EVE.
RAPID MIDLVL FLOW CONTRIBUTING TO STRONGLY CURVED/LONG SFC-4KM
HODOS...ESPCLY AS SRLY SFC FLOW INCRS ACRS FAR SERN FA AS WARM
SECTOR INTRUDES FOR A RELATIVE BRIEF 3-5 HR WINDOW OF OPPORTUNITY
MID TO LATE THIS AFTN. LOW LCL HGHTS AMID 60 PLUS KNOTS OF EFFECTIVE
BULK SHEAR/0-1 KM HELICAL ENVIRON WITH VALUES RANGING FM 250-400
M2/S2. CONT SVR TSRA ACRS SERN CWA WITH DAMAGING WINDS MENTION GIVEN
RAPID STORM MOVEMENT. NWD EXTENT OF MUCAPE INTO 500-750 J/KG RANGE
TO PIVOT THROUGH SERN CWA AROUND 21 UTC...WITH PARCELS ROOTED
SFCNTLY NEAR SFC TO BEST UTILIZE LOW LEVEL TURNING FOR PSBL
DISCREET/RELATIVELY LOW TOPPED SUPERCELL STRUCTURES AND/OR MULTIPLE
MESOVORTICIES WITHIN LINEAR SEGMENTS/QLCS. WHILE OVERALL BEST
TORNADIC MESO/NEAR STORM ENVIRONMENT ANTICIPATED TO REMAIN SOUTH OF
CWA...DAMAGING WIND GUSTS WITH A LESSER TOR RISK REMAINS RELEVANT.
STRONG POST COLD FNTL MOMENTUM XFER SUFFICIENT TO HOIST WIND
ADVISORY THIS EVENING INTO ERLY SAT AM. ADDNLY THERMAL PROFILE
COLLAPSE WITH NWRN CWA RMNG IN MORE SATURATED COLD CONVEYOR BELT
MSTR/DEFORMATION ZONE AS SYSTEM OCCLUDES FOR HIR POPS NWRN CWA ALONG
WITH MINOR ACCUM PSBL...THOUGH INITIALLY WARM GROUND TO COUNTER. DRY
SLOT EVOLUTION INTO RMNDR OF FCST AREA TO QUICKLY BRING POST FNTL
MSRBL CHCS TO LOW LEVELS.
&&
.LONG TERM...
SATURDAY THROUGH THURSDAY...AN BROAD UPPER LEVEL TROF WILL LINGER
OVER THE GREAT LAKES REGION THIS WEEKEND AS AN INTENSE LOW RACES
NORTHEAST ACROSS ONTARIO INTO QUEBEC SATURDAY. A POST FRONTAL TROF
ACCOMPANIED BY A REINFORCING SURGE OF COLD AIR WILL DROP INTO THE
BASE OF THE UPPER TROF AND HELP TO KEEP TEMPERATURES MUCH BELOW FOR
THE ENTIRE WEEKEND. THIS SCENARIO WILL ALSO HELP PRODUCE A CHANCE
FOR SNOW OVER MAINLY THE NORTHERN TWO THIRDS OF THE AREA. HAVE
ADJUSTED SNOW CHANCES IN THIS REGARD WITH MAINLY LIGHT AMOUNTS
EXPECTED. HAVE GENERALLY TRENDED HIGH AND LOW TEMPERATURES DOWN A
DEGREE OR TWO. LOWS SUNDAY NIGHT MAY STILL BE TOO WARM AND MAY NEED
TO BE LOWERED SEVERAL DEGREES OVER ANY SNOW COVERED AREAS.
OTHERWISE...KEPT CONDITIONS DRY MONDAY THROUGH WEDNESDAY WITH MUCH
WARMER WEATHER AS AN UPPER LEVEL RIDGE ATTEMPTS TO BUILD BACK INTO
THE AREA. THERE IS MUCH UNCERTAINTY IN THE DEVELOPMENT AND TIMING OF
THE SYSTEM LATE NEXT WEEK GIVEN THE GFS ENSEMBLE SPREAD AND LARGE
NORMALIZED STANDARD DEVIATIONS OF THE ECMWF AT 168 HOURS. ALSO...THE
CORRELATION COEFFICIENT OF THE GFS 500 ANALOGS HAVE DROPPED
SIGNIFICANTLY OVER THE PAST SEVERAL DAYS. GUT FEELING IS THERE WILL
BE ANOTHER INTENSE SYSTEM JUST PAST THE END OF THE FORECAST PERIOD
THAT MAY POSSIBLY BRING HEAVY RAIN OR A ROUND OF SEVERE WEATHER TO
THE AREA.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FROM 6 PM EST /5 PM CST/ THIS EVENING TO 4 AM EST
/3 AM CST/ SATURDAY FOR INZ003>009-012>018-020-022>027-
032>034.
MI...WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM EST SATURDAY FOR
MIZ077>081.
OH...WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM EST SATURDAY FOR
OHZ001-002-004-005-015-016-024-025.
LM...GALE WARNING FROM 6 PM THIS EVENING TO 10 AM EST SATURDAY FOR
LMZ043-046.
&&
SHORT TERM...MURPHY
LONG TERM...SKIPPER
AVIATION...LOGSDONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 748 AM EST FRI MAR 2 2012 INZ018-025>027-032>034-OHZ004-005-015-016-024-025-031300- ALLEN IN-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...FORT WAYNE...HUNTINGTON...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER... PORTLAND...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 748 AM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST ACROSS NORTHEAST INDIANA AND NORTHWEST OHIO THIS MORNING. ISOLATED LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS. THUNDERSTORMS WILL DEVELOP RAPIDLY BY MIDDAY INTO THIS AFTERNOON ACROSS NORTHERN INDIANA AND QUICKLY MOVE NORTHEAST INTO NORTHWEST OHIO. THE GREATEST THREAT FOR SEVERE STORMS WITH DAMAGING WIND GUSTS EXISTS ALONG AND SOUTH OF A MARION INDIANA...TO FORT WAYNE...TO NAPOLEON OHIO LINE FROM MID TO LATE AFTERNOON INTO EARLY EVENING. AN ISOLATED TORNADO IS ALSO POSSIBLE. STRONG WEST WINDS IN THE WAKE OF A COLD FRONT WILL DEVELOP THIS EVENING AND CONTINUE INTO THE EARLY SATURDAY MORNING HOURS. SUSTAINED WINDS OF 30 MPH OR HIGHER WITH PEAK WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. MEASURED WIND GUST REPORTS TONIGHT ARE ALSO APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>009-012>017-020-022>024-MIZ077>081-OHZ001-002-031300- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI- WABASH-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD 748 AM EST FRI MAR 2 2012 /648 AM CST FRI MAR 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP RAPIDLY BY MIDDAY INTO THIS AFTERNOON ACROSS NORTHERN INDIANA AND QUICKLY MOVE NORTHEAST INTO NORTHWEST OHIO AND SOUTHERN LOWER MICHIGAN. BRIEF HEAVY RAIN AND ISOLATED WIND GUSTS TO 50 MPH ARE EXPECTED WITH THE STRONGEST STORMS. STRONG WEST WINDS IN THE WAKE OF A COLD FRONT WILL DEVELOP THIS EVENING AND CONTINUE INTO THE EARLY SATURDAY MORNING HOURS. SUSTAINED WINDS OF 30 MPH OR HIGHER WITH PEAK WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. ALSO...MEASURED WIND GUST REPORTS TODAY AND TONIGHT ARE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-031300- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 748 AM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. GALE FORCE WIND GUSTS TONIGHT TO 45 KNOTS WILL BE ACCOMPANIED BY WAVES INCREASING TO 8 TO 14 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GALE FORCE WIND GUSTS WILL CONTINUE INTO SATURDAY MORNING. CONDITIONS WILL BE REMAIN HAZARDOUS FOR SMALL CRAFT SATURDAY INTO SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
744 AM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 AM HAIL 2 WNW UNIONDALE 40.84N 85.28W
03/02/2012 E0.50 INCH WELLS IN TRAINED SPOTTER
&&
NGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
751 AM EST FRI MAR 2 2012
INZ034-021345-
JAY IN-
751 AM EST FRI MAR 2 2012
...STRONG THUNDERSTORMS MOVING TOWARD JAY COUNTY...
AT 746 AM EST/646 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 17 MILES SOUTHWEST OF DUNKIRK...OR 17
MILES SOUTH OF HARTFORD CITY...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO NICKEL SIZE...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DUNKIRK...
PORTLAND...
REDKEY...
NEW MOUNT PLEASANT AND POWERS...
COMO...BLAINE AND CENTER...
COLLEGE CORNER...LIBER AND COLLETT...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4033 8522 4040 8520 4046 8520 4057 8491
4057 8482 4055 8480 4038 8480 4032 8495
4032 8521
TIME...MOT...LOC 1250Z 238DEG 38KT 4023 8541PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
917 AM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL OHIO CITY 40.77N 84.62W
03/02/2012 M0.50 INCH VAN WERT OH TRAINED SPOTTER
HAIL MOSTLY PEA SIZED...A FEW HAILSTONES UP TO ONE HALF
INCH IN DIAMETER
&&
NGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1155 AM EST FRI MAR 2 2012
INZ026-027-033-034-021745-
ADAMS IN-BLACKFORD IN-JAY IN-WELLS IN-
1155 AM EST FRI MAR 2 2012
...STRONG THUNDERSTORMS MOVING TOWARD BLACKFORD...JAY...SOUTHEASTERN
WELLS AND SOUTHERN ADAMS COUNTIES...
AT 1150 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF DUNKIRK...MOVING NORTHEAST
AT 50 MPH.
PENNY SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DUNKIRK...
PORTLAND...
BLUFFTON...
BERNE...
REDKEY...
MONTPELIER...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4039 8522 4039 8544 4041 8544 4078 8521
4076 8480 4069 8479 4032 8485 4032 8521
TIME...MOT...LOC 1655Z 224DEG 44KT 4036 8529SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1230 PM EST FRI MAR 2 2012 INZ032-021800- GRANT IN- 1230 PM EST FRI MAR 2 2012 ...STRONG THUNDERSTORMS MOVING TOWARD GRANT COUNTY... AT 1229 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF FAIRMOUNT...MOVING NORTHEAST AT 55 MPH. ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... FAIRMOUNT... MARION AND GAS CITY... JONESBORO AND SWEETSER... VAN BUREN... MICHAELSVILLE...ROSEBURG AND HERBST... HOME CORNER AND JALAPA... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4040 8587 4065 8575 4065 8546 4040 8559 TIME...MOT...LOC 1730Z 223DEG 47KT 4044 8575
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
107 PM EST FRI MAR 2 2012
INZ023-024-032-021830-
GRANT IN-MIAMI IN-WABASH IN-
107 PM EST FRI MAR 2 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN GRANT...
SOUTHEASTERN MIAMI AND SOUTHERN WABASH COUNTIES...
AT 103 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF SWEETSER...OR 10 MILES NORTHEAST
OF KOKOMO...MOVING NORTHEAST AT 55 MPH.
ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING
AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WABASH AND LA FONTAINE...
SOMERSET...JALAPA AND RICHVALLEY...
TREATY...
LINCOLNVILLE...SERVIA AND LAGRO...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4058 8587 4058 8606 4090 8595 4089 8564
4086 8564 4057 8574 4057 8586
TIME...MOT...LOC 1807Z 226DEG 47KT 4061 8593The Northern Indiana radar (KIWX), 87 km away, was scanning. The volume nearest the first event began at 18:12 UTC.
5 hail. Local standard time, as filed.
Local fire officials reported dime size hail south of Andrews, covering the ground.
The public reported hail from one half inch to the size of pennies for two to three minutes.
A trained spotter reported hail from pea to nickle size.
Dime size hail lasted about five minutes on the northeast side of Fort Wayne.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2012Every state in 2012This day in weather historyWarnings in Indiana, March 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367515, 367514, 367513, 367512, 367511.